Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Bifurcation problems for the $p$-Laplacian in $R^N$


Authors: Pavel Drábek and Yin Xi Huang
Journal: Trans. Amer. Math. Soc. 349 (1997), 171-188
MSC (1991): Primary 35B32, 35J70, 35P30
MathSciNet review: 1390979
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider the bifurcation problem

\begin{equation*}-\text {div\ } (|{\nabla } u|^{p-2}{\nabla } u)={\lambda } g(x)|u|^{p-2}u+f({\lambda } , x, u), \end{equation*}

in ${R^N} $ with $p>1$. We show that a continuum of positive solutions bifurcates out from the principal eigenvalue ${\lambda } _{1}$ of the problem

\begin{equation*}-\text {div\ } (|{\nabla } u|^{p-2}{\nabla } u)={\lambda } g(x)|u|^{p-2}u. \end{equation*}

Here both functions $f$ and $g$ may change sign.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35B32, 35J70, 35P30

Retrieve articles in all journals with MSC (1991): 35B32, 35J70, 35P30


Additional Information

Pavel Drábek
Affiliation: Department of Mathematics, University of West Bohemia, P.O. Box 314, 30614 Pilsen, Czech Republic

Yin Xi Huang
Affiliation: Department of Mathematical Sciences, University of Memphis, Memphis, Tennessee 38152
Email: huangy@mathsci.msci.memphis.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-97-01788-1
PII: S 0002-9947(97)01788-1
Keywords: $p$-Laplacian, global positive solutions, weighted spaces
Received by editor(s): November 18, 1994
Received by editor(s) in revised form: March 10, 1995
Additional Notes: The first author was partially supported by the Grant Agency of the Czech Republic under the Grant No. 201/94/0008
Article copyright: © Copyright 1997 American Mathematical Society